RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Zametki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Zametki, 2010, Volume 88, Issue 4, Pages 485–501 (Mi mz8848)  

Benford's Law and Distribution Functions of Sequences in $(0,1)$

V. Baláža, K. Nagasakab, O. Strauchc

a Slovak University of Technology, Bratislava, Slovakia
b Hosei University, Tokyo, Japan
c Mathematical Institute, Slovak Academy of Sciences, Bratislava, Slovakia

Abstract: Applying the theory of distribution functions of sequences $x_n\in[0,1]$, $n=1,2,…$, we find a functional equation for distribution functions of a sequence $x_n$ and show that the satisfaction of this functional equation for a sequence $x_n$ is equivalent to the fact that the sequence $x_n$ to satisfies the strong Benford law. Examples of distribution functions of sequences satisfying the functional equation are given with an application to the strong Benford law in different bases. Several direct consequences from uniform distribution theory are shown for the strong Benford law.

Keywords: distribution function of a sequence, Benford's law, density of occurrence of digits

DOI: https://doi.org/10.4213/mzm8848

Full text: PDF file (591 kB)
References: PDF file   HTML file

English version:
Mathematical Notes, 2010, 88:4, 449–463

Bibliographic databases:

UDC: 517
Received: 15.12.2009

Citation: V. Baláž, K. Nagasaka, O. Strauch, “Benford's Law and Distribution Functions of Sequences in $(0,1)$”, Mat. Zametki, 88:4 (2010), 485–501; Math. Notes, 88:4 (2010), 449–463

Citation in format AMSBIB
\Bibitem{BalNagStr10}
\by V.~Bal\'a{\v z}, K.~Nagasaka, O.~Strauch
\paper Benford's Law and Distribution Functions of Sequences in $(0,1)$
\jour Mat. Zametki
\yr 2010
\vol 88
\issue 4
\pages 485--501
\mathnet{http://mi.mathnet.ru/mz8848}
\crossref{https://doi.org/10.4213/mzm8848}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2882211}
\transl
\jour Math. Notes
\yr 2010
\vol 88
\issue 4
\pages 449--463
\crossref{https://doi.org/10.1134/S0001434610090178}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000284073100017}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-78249285914}


Linking options:
  • http://mi.mathnet.ru/eng/mz8848
  • https://doi.org/10.4213/mzm8848
  • http://mi.mathnet.ru/eng/mz/v88/i4/p485

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математические заметки Mathematical Notes
    Number of views:
    This page:392
    Full text:88
    References:35
    First page:20

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021